Alert archive / New Mexico / Red Flag Warnings in 2020
Red Flag Warning 27, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Jun 12, 2020, 2:41 PM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at Jun 13, 2020, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2020, 2:41 PM MDT (20:41 UTC)
- In effect from
- Jun 13, 2020, 12:00 PM MDT
- Expired
- Jun 13, 2020, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
Counties Harding County, NM, San Miguel County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.7 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2720 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
889 WWUS85 KABQ 122041 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 241 PM MDT Fri Jun 12 2020 ...RED FLAG WARNING IN EFFECT FOR SATURDAY FOR THE NORTHEAST PLAINS DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY... .Southwest winds will strengthen Saturday afternoon and combine with relatively hot temperatures and low relative humidity levels to create several hours of critical fire weather condtions for the northeast plains. NMZ108-122145- /O.CAN.KABQ.FW.A.0024.200613T1800Z-200614T0200Z/ East Central Plains- 241 PM MDT Fri Jun 12 2020 ...FIRE WEATHER WATCH IS CANCELLED... The National Weather Service in Albuquerque has cancelled the Fire Weather Watch. Winds are not expected to be as strong as previously forecast so the watch has been canceled. $$ NMZ104-131200- /O.UPG.KABQ.FW.A.0024.200613T1800Z-200614T0200Z/ /O.NEW.KABQ.FW.W.0027.200613T1800Z-200614T0200Z/ Northeast Plains- 241 PM MDT Fri Jun 12 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SATURDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from noon to 8 PM MDT Saturday. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...The northeast plains of New Mexico from early Saturday afternoon through the early evening. * 20 FOOT WINDS...Sustained from the south at 20 to 25 mph with occasional gusts of 30 to 40 mph. * RELATIVE HUMIDITY...Dropping to 9 to 13 percent in the late afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
3 follow-up statements
471 WWUS85 KABQ 130918 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 318 AM MDT Sat Jun 13 2020 ...RED FLAG WARNING IN EFFECT FOR SATURDAY FOR THE NORTHEAST PLAINS DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY... ...FIRE WEATHER WATCH IN EFFECT FOR SUNDAY FOR THE NORTHEAST PLAINS DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY... .South southwest winds will strengthen this afternoon and combine with relatively hot temperatures and low relative humidity levels to create several hours of critical fire weather condtions for the northeast plains. Strong south southwest winds will redevelop on Sunday, potentially leading to another round of critical conditions in the northeast plains. NMZ104-132100- /O.NEW.KABQ.FW.A.0025.200614T1800Z-200615T0200Z/ /O.CON.KABQ.FW.W.0027.200613T1800Z-200614T0200Z/ Northeast Plains- 318 AM MDT Sat Jun 13 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... The National Weather Service in Albuquerque has issued a Fire Weather Watch...which is in effect from Sunday afternoon through Sunday evening. * AREA AND TIMING...The northeast plains of New Mexico from early this afternoon through the early evening. Critical conditions could return to northeast New Mexico Sunday afternoon. * 20 FOOT WINDS...Sustained from the south at 20 to 25 mph with occasional gusts of 30 to 40 mph. Winds will strengthen more on Sunday with sustained speeds of 25 to 35 mph and occasional gusts to 45 mph. * RELATIVE HUMIDITY...Dropping to 10 to 15 percent each afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning for today. Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch for Sunday. && $$
513 WWUS85 KABQ 132002 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 202 PM MDT Sat Jun 13 2020 ...RED FLAG WARNING IN EFFECT TODAY FOR THE NORTHEAST PLAINS DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY... ...FIRE WEATHER WATCH IN EFFECT FOR SUNDAY FOR THE NORTHEAST PLAINS DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY... .Strong southwest winds this afternoon are combining with relatively hot temperatures and low relative humidity levels to create several hours of critical fire weather condtions for the northeast plains. Strong south southwest winds will redevelop on Sunday, potentially leading to another round of critical conditions in the northeast plains, although humidity is forecast to be a few percent higher. NMZ104-141200- /O.CON.KABQ.FW.W.0027.000000T0000Z-200614T0200Z/ /O.CON.KABQ.FW.A.0025.200614T1800Z-200615T0200Z/ Northeast Plains- 202 PM MDT Sat Jun 13 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... * AREA AND TIMING...The northeast plains of New Mexico from early this afternoon through the early evening. Critical conditions could return to northeast New Mexico Sunday afternoon. * 20 FOOT WINDS...Sustained from the south at 20 to 25 mph with occasional gusts of 30 to 40 mph. Winds will strengthen more on Sunday with sustained speeds of 25 to 35 mph and occasional gusts to 45 mph. * RELATIVE HUMIDITY...Dropping to 10 to 15 percent, but may be a few percent higher on Sunday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning for today and Fire Weather Watch for Sunday. && $$
845 WWUS85 KABQ 140150 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 750 PM MDT Sat Jun 13 2020 ...FIRE WEATHER WATCH IN EFFECT FOR SUNDAY FOR THE NORTHEAST PLAINS DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY... .Strong southwest winds will redevelop on Sunday across the Northeast Plains while relative humidity values lower to near critical thresholds once again. Several hours of critical fire weather conditions are possible. NMZ104-141300- /O.EXP.KABQ.FW.W.0027.000000T0000Z-200614T0200Z/ /O.CON.KABQ.FW.A.0025.200614T1800Z-200615T0200Z/ Northeast Plains- 750 PM MDT Sat Jun 13 2020 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... * AREA AND TIMING...This includes the northeast plains of New Mexico Sunday afternoon through Sunday evening. * 20 FOOT WINDS...Southwest 25 to 35 mph with occasional gusts to 45 mph. * RELATIVE HUMIDITY...Minimum values between 13 and 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch. && $$ 34
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Jun 12, 11:46 AM MDT, 2 hours 55 minutes earlier.
Area forecast discussion, Jun 12, 11:46 AM MDT, 2 hours 55 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1146 AM MDT Fri Jun 12 2020 .AVIATION... 18Z TAF CYCLE Mainly scattered convection for much of central and western NM this afternoon with little chances for the eastern plains. Storm motion will be to the northeast around 15kt, gradually filling into the nearby highlands and valleys through the late afternoon and early evening. Small hail, brief heavy rain, and gusty downburst winds will accompany storms. Reductions to ceilings/visibility during downpours will be brief with all storm activity expected to come to an end around 13/06Z. 33 && .PREV DISCUSSION...245 AM MDT Fri Jun 12 2020... .SYNOPSIS... Afternoon rounds of thunderstorms spreads further north through western New Mexico today and Saturday. Storms will be a mixed bag of wet and dry with downburst winds and blowing dust being a main concern as they make their way toward the Rio Grande Valley. Storm activity trends down Sunday and Monday as temperatures inch higher heading into next week. The eastern plains will remain dry with critical fire weather concerns returning Saturday and Sunday as southerly winds strengthen. && .DISCUSSION... .SHORT TERM (TODAY THROUGH SATURDAY)... A dome of high pressure aloft will continue to expand over NM today. Moisture advection is underway with surface dewpoints rising, and the PWATs will also escalate with the deepest moisture being confined along a southwest to northeast oriented axis across the state. Today’s crop of showers and thunderstorms will be much more numerous, and while measurable rainfall is looking more likely for some locations within the aforementioned moisture axis, storms will still be high-based with generally insignificant precipitation totals through the afternoon and evening. Outside of this axis of higher PWATs, dry storms and virga will be more likely with inverted- V profiles suggesting a typical gusty downburst threat. Temperatures will run a couple degrees cooler today, generally within 3 to 5 degrees either side of climatology across the forecast area. A pair of Pacific lows will be moving toward the west coast today, one near British Columbia and another near Monterey Bay. As the latter ejects northeastward tonight into Saturday it will shove stronger southwest winds into the Four Corners region and western NM. The upper high will weaken and sidestep to the east Saturday, but the moisture axis is modeled to stay intact, just narrowed and concentrated over western NM. Storms will therefore favor this area with an increase in pace amid the stronger steering flow. Cells farther removed from the moisture axis will tend to be dry thunderstorms and virga with enhanced gusty outflows again. After beginning to dry some on Friday, dewpoints in eastern NM will continue this trend on Saturday with minimal storm prospects, but rather stiff, gusty south winds due to a strengthened gradient. LONG TERM...(SUNDAY THROUGH THURSDAY)... The pressure gradient between the ridge to the east and a large trough to the NW will relax as both features become less amplified Sunday. This will relax the flow aloft a bit allowing for slightly slower storm motions, however model soundings at ABQ and Gallup are still depicting inverted-V soundings and 40-50F dewpoint depressions through western NM. So despite the continued inflow of subtropical moisture yielding PWATs in the 0.60"-0.70" range, any wetting footprints from storms along the continental divide will be hard to find. Most wetting rains will likely favor higher terrain locations. Storm coverage on the whole will be lower compared with Saturday's activity. With DCAPE values also hovering in the 1000-1500+ J/kg area, downburst winds and areas of blowing dust could be a concern again Sunday afternoon for parts of the RGV in the evening. Numerical models are still depicting the ridge flattening and trying to redevelop over old Mexico yielding more of a westerly flow over northern and central NM. Southerly return flow will maintain surface moisture influx into the eastern plains, however drier westerly flow will begin to invade western NM by Monday into the middle part of next week. This essentially will shut down chances for afternoon convection over the western half of the state during this time, although some isolated activity may reach a few luck folks Monday before all is said and done. All the while, daytime highs steadily rise well above normal through the eastern plains with the century mark being flirted with at Tucumcari and Roswell Wednesday and Thursday. 52/24 && .FIRE WEATHER... Moisture has been increasing this morning with improved RH recoveries underway. Afternoon temperatures will run a few degrees cooler in most zones, and the coverage of storms should increase substantially this afternoon, especially from the Gila northeastward to the northern mountains and far northeast highlands of NM. While moisture is on the increase, the rainfall efficiency of many storms will be lackluster, and the threat for dry lightning will still remain high. Thunderstorm outflows will pose the primary wind threat today. The Pacific low that was mentioned in the short term discussion will move inland tonight into Saturday, causing winds to strengthen Saturday afternoon, especially over eastern NM. This eastern plains area will be displaced from the axis of highest moisture, and will suffer from low dewpoints and critically low RH. Haines indices are still projected to be moderate (4-5), but high ERC’s and hot temperatures could also enhance critical concerns Saturday afternoon. Will issue a Fire Weather Watch for the eastern plains for Saturday to account for this. Strong winds will redevelop in northeastern NM on Sunday due to the deepening surface low over eastern Colorado, and low RH will be present across the east without any major change in dewpoints or the temperature trend. Moderate Haines values could be somewhat of a limiter, but these critical winds and RH are still aligning over the northeastern quadrant of the state. Typical for this time of year, much of early next week appears to be breezy in the plains with a southerly wind component, but at this time no critical speeds are looming. 52 && .ABQ WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Saturday afternoon through Saturday evening for the following zones... NMZ104-108. &&
Hazardous weather outlook, Jun 12, 2:59 AM MDT, 11 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 259 AM MDT Fri Jun 12 2020 NMZ201>241-131100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 259 AM MDT Fri Jun 12 2020 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Scattered to numerous afternoon thunderstorms favoring western and central New Mexico will drift into adjacent valley locations by late day and evening. Dry lightning and strong downburst winds with blowing dust will be the main hazards associated with any nearby storm. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Scattered afternoon thunderstorm activity continues through western New Mexico Saturday with dry lightning and strong downburst winds remaining as the main concern with any nearby storm. Thunderstorm activity trends down Sunday lessening the concern for aforementioned hazards. Critical fire weather will make a return to eastern New Mexico where a Fire Weather Watch has been issued for the Northeastern and East- Central Plains Saturday afternoon. Critical fire weather is again possible through northeastern New Mexico Sunday. Daytime highs rise well above normal through eastern New Mexico by next Wednesday and Thursday with the 100F mark being likely through the lower Canadian and Pecos River Valleys. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report strong wind gusts, wind damage and any wildfires through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx. 24
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 2:50 AM MDT | Fire Weather Watch | ABQ | Harding, San Miguel, Union | 12 hr |
| Jun 12, 3:58 PM MDT | Special Weather Statement | ABQ | Socorro | 32 min |
| Jun 12, 5:58 PM MDT | Special Weather Statement | ABQ | Bernalillo | 32 min |
Nearby
Red Flag Warnings in New Mexico, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.